By Topic

The distribution functions of certain random geometric series concerning intersymbol interference

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
P. J. Smith ; Inst. of Stat. & Oper. Res., Victoria Univ., Wellington, New Zealand

The author presents some numerical methods for the calculation of the distribution functions of certain random geometric series. The semicontraction mapping approach of A. Huzii and H. Sugiyama (Electron. Commun. Jap.., vol.53-A, p.21-30, 1970) is generalized to give a convergent solution for most cases of interest. Also, initial approximations are discussed based on the moments of the distribution. In particular, the normal approximation seems a useful candidate since it is easy to construct. An alternative technique is outlined based on the Fourier transforms of the density functions. This approach seems to be particularly useful when accurate results are required

Published in:

IEEE Transactions on Information Theory  (Volume:37 ,  Issue: 6 )